Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 362, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 2, 2012, 3:06 PM CDT for Holmes County, Walton County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 2, 2012, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:08 PM CDT | TSTM WND DMG | 1 W De Funiak Springs, FL | LARGE TREE DOWN IN THE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS52 KTAE 022006
SVRTAE
FLC059-131-022045-
/O.NEW.KTAE.SV.W.0362.120802T2006Z-120802T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM CDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 345 PM CDT
* AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE FUNIAK
SPRINGS...OR NEAR PLEASANT RIDGE...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEY
GROVE...EUCHEEANNA...SHADY GROVE...RED BAY...PONCE DE
LEON...BAKER SETTLEMENT AND ARRANT SETTLEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3086 8620 3087 8582 3065 8589 3064 8591
3060 8591 3060 8592 3057 8591 3052 8592
3062 8631
TIME...MOT...LOC 2006Z 280DEG 10KT 3070 8616
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:55 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 2, 2:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT Thu Aug 2 2012 .NEAR TERM [Rest of Today]... Large scale upper level features of note include a large anticyclone over TX and NM and a trough along the entire eastern seaboard all the way from Maine to the FL Keys. A couple of short waves are noted in the flow, once over MO and another over the Carolinas. Surface analysis shows a weak pressure pattern over the area with a ridge to the south and a trough to the north. Most of the stronger convection today has developed in the vicinity of this trough. Steering flow is bringing these storms southward into our GA zones. A few of these storms have been severe and we continue to expect isolated pulse severe storms to develop for the balance of the afternoon. The primary threat will remain damaging wind gusts and large hail. Other activity is developing along the sea breeze front over our FL Panhandle zones. && .SHORT TERM [Tonight Through Saturday Night]... Scattered convection may linger into the early evening hours tonight but the intensity of any storms should diminish with the loss of daytime heating. By Friday, low to mid level flow will swing around to the south (type 6). We based PoPs largely on sea breeze climo with likely values in the favored FL zones tapering to 40 across the northern zones. An easterly wave will cross the FL Peninsula tomorrow and enter the eastern Gulf of Mexico over the weekend. By Saturday, the short waves noted to the northwest and northeast of the area will converge over the deep southeast with an upper low cutting off by Saturday afternoon somewhere in the vicinity of FL. This feature will then drift slowly to the west. The cyclonic rotation and cooler mid levels temps associated with this feature, and the influence of the surface wave, will help enhance convective coverage on Saturday. For now, we show PoPs in the 50-60 percent range across most of the area. However, these will need to be raised if subsequent model runs continue to advertise this pattern. Temps will be a couple of degrees above normal through the period. As an aside, we do not buy the NAM solution of developing a cyclone northeast of the Bahamas Friday night and then moving it northward toward the Carolinas. && .LONG TERM [Sunday through Thursday]... By Sunday the Atlantic Ridge strengthens over the region. A trof associated with a Low moving east through the Great Lakes will be making its way into the Miss. river valley. By Monday and Tuesday PoP chances elevate to between 40 and 50 percent due to added moisture from the tropics and the arrival of the trof into our CWA. Temperatures can be expected to reach the mid 90s in most areas and dip into the low to mid 70s each night. Current GFS and Euro runs keep Tropical Depression Five well to the south of our area through the period. Both models bring what would be Ernesto into the Yucatan Peninsula on Thursday on a westerly track. At this time it appears that the quick exit of the eastern seaboard trof on Tuesday and subsequent rebuilding of the ridge over the southeast will keep this system on its current westerly track. && .AVIATION... [Through 18Z Friday] Will be keeping a close watch on the terminals for the remainder of this afternoon and evening, as showers and thunderstorms continue to develop and move generally southward across the region. At present, ABY is the only Taf site to contain a convective tempo, but some amendments will likely be needed as the day wears on. && .MARINE... A ridge of high pressure will be positioned south of the area through Friday keeping winds light onshore. A tropical wave will then move west across the area over the weekend swinging winds around to the east and southeast. A trough will establish itself north of the waters early next week with a ridge to the south. This will bring a return to light onshore winds. && .FIRE WEATHER... Afternoon Relative Humidity levels are expected to remain above critical thresholds for the next week, so red flag conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 73 94 72 / 30 60 40 60 30 Panama City 76 92 76 90 74 / 20 50 30 40 30 Dothan 74 94 73 92 73 / 20 50 40 60 30 Albany 74 94 73 94 73 / 40 40 40 50 30 Valdosta 73 94 72 93 71 / 30 50 30 50 30 Cross City 73 92 71 93 71 / 30 50 20 50 30 Apalachicola 77 90 76 90 74 / 30 50 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && SHORT TERM/MARINE...Wool LONG TERM...Camp/Walsh AVIATION/FIRE WEATHER...Godsey/Gould
Hazardous weather outlook, Aug 2, 1:05 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EDT THU AUG 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 205 AM EDT THU AUG 2 2012 /105 AM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS COULD BE ON THE STRONG SIDE WITH AN ISOLATED SEVERE STORM POSSIBLE. THE MAIN THREATS WITH ANY STORMS ARE EXPECTED TO BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MID-WEEK NEXT WEEK. THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTERS ARE URGED TO KEEP UP WITH CURRENT WEATHER CONDITIONS AND ACTIVATE AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Aug 2, 11:55 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EDT THU AUG 2 2012
FLZ014-015-114-115-021800-
INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-
1155 AM CDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 100 PM CDT/200 PM EDT/
AT 1152 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES NORTHEAST OF PORT ST. JOE...OR NEAR HOWARD
CREEK...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2965 8534 2972 8540 2975 8540 2975 8539
2969 8535 2970 8532 2981 8531 2988 8536
3007 8530 2998 8502 2971 8504 2969 8517
2969 8509 2967 8521 2967 8533
TIME...MOT...LOC 1654Z 095DEG 10KT 2989 8513
38-GODSEYLocal storm report, Aug 2, 12:25 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 4 N WHITE CITY 29.94N 85.22W
08/02/2012 GULF FL 911 CALL CENTER
A COUPLE OF TREES REPORTED DOWN.
&&
GODSEYSpecial weather statement, Aug 2, 1:36 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT THU AUG 2 2012
GAZ127-021930-
WORTH GA-
236 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL WORTH
COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 330 PM EDT
AT 231 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR POULAN...MOVING EAST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3157 8367 3157 8365 3149 8365 3148 8367
3144 8367 3143 8365 3136 8366 3134 8386
3151 8391 3160 8368
TIME...MOT...LOC 1836Z 255DEG 3KT 3145 8379
38-GODSEYSpecial weather statement, Aug 2, 1:59 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT THU AUG 2 2012
GAZ124-126-021945-
TERRELL GA-LEE GA-
259 PM EDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN LEE AND
EASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 345 PM EDT
AT 255 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3192 8417 3167 8415 3168 8444 3192 8439
3191 8437 3188 8435 3191 8435 3192 8434
TIME...MOT...LOC 1859Z 003DEG 4KT 3185 8429
38-GODSEYSpecial weather statement, Aug 2, 2:58 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU AUG 2 2012
FLZ007-008-022100-
NORTH WALTON FL-CENTRAL WALTON FL-
258 PM CDT THU AUG 2 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY IN
THE PANHANDLE OF FLORIDA...
* UNTIL 400 PM CDT
AT 254 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR DE FUNIAK SPRINGS...OR NEAR PLEASANT RIDGE...MOVING
EAST AT 10 MPH.
THIS STORM WILL BE NEAR...
DE FUNIAK SPRINGS BY 315 PM CDT.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3072 8627 3081 8625 3080 8604 3071 8604
3071 8594 3070 8592 3055 8595 3064 8629
TIME...MOT...LOC 1958Z 281DEG 7KT 3071 8617
38-GODSEYLocal storm report, Aug 2, 3:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL DAWSON 31.77N 84.44W
08/02/2012 M1.00 INCH TERRELL GA 911 CALL CENTER
QUARTER SIZED HAIL REPORTED IN DAWSON AND WAS STILL
FALLING AT 4 PM EDT.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:17 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 3 hr |
| Aug 2, 11:55 AM CDT | Special Weather Statement | TAE | Gulf | 65 min |
| Aug 2, 12:01 PM CDT | Severe Thunderstorm Warning | TAE | Gulf | 44 min |
| Aug 2, 12:23 PM CDT | Special Marine Warning | TAE | 52 min | |
| Aug 2, 12:43 PM CDT | Severe Thunderstorm Warning | TAE | Gulf | 31 min |
| Aug 2, 2:58 PM CDT | Special Weather Statement | TAE | Walton | 62 min |
| Aug 2, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.